Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 26, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 28, 2006, 11:13 AM CDT for 23 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 11:13 AM CDT (16:13 UTC)
- Expired
- May 28, 2006, 5:08 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 281613 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1113 AM CDT SUN MAY 28 2006 ...STRONG SOUTHERLY WINDS EXPECTED INTO THIS EVENING... .STRONG WINDS JUST OFF THE SURFACE WILL CONTINUE TODAY AND LOW PRESSURE WILL BEGIN TO STRENGTHEN IN THE NORTHERN PLAINS. AS A RESULT...WINDY CONDITIONS WILL CONTINUE INTO THE EVENING. KSZ030-031-043>046-063>066-075>081-085>090-290000- /O.NEW.KDDC.WI.Y.0026.060528T1613Z-060529T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1113 AM CDT SUN MAY 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON AND HIGHER GUSTS WILL BE POSSIBLE AT TIMES INTO EARLY THIS EVENING. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
1 follow-up statement
000 WWUS73 KDDC 282208 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 508 PM CDT SUN MAY 28 2006 ...WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS... .BY 500 PM CDT WIND SPEEDS ACROSS SOUTHWEST KANSAS HAD DROPPED BELOW ADVISORY CRITERIA. THE WIND ADVISORY IN PLACE FOR THE REGION EARLIER HAS NOW BEEN CANCELLED. BRISK AND GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE OVERNIGHT BUT WILL REMAIN BELOW ADVISORY CRITERIA. KSZ030-031-043>046-063>066-075>081-085>090-282315- /O.CAN.KDDC.WI.Y.0026.000000T0000Z-060529T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 508 PM CDT SUN MAY 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 28, 2:37 AM CDT, 8 hours 36 minutes earlier.
Area forecast discussion, May 28, 2:37 AM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 237 AM CDT SUN MAY 28 2006 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE IN THE SHORT TERM WILL BE PLACEMENT OF FRONTAL BOUNDARY TOMORROW AND ASSOCIATED CONVECTION. LOOKING AT RAOBS AND SATELLITE...NAM DID NOT INITIALIZE SYSTEM OVER WESTERN U.S. VERY WELL AT ALL. GFS SEEMED TO HAVE A MUCH BETTER HANDLE ON IT AS WELL AS LOWER LEVEL TEMPS. TODAY EXPECT ANOTHER HOT DAY ACROSS THE CWA WITH HIGHS REACHING THE UPPER 90S TO AROUND 100. DRYLINE FORECAST TO SETUP IN ABOUT THE SAME PLACE AS YESTERDAY BETWEEN KGCK AND KDDC. NOT ANY UPPER LEVEL FORCING TO SPEAK OF THIS AFTERNOON SO DAYTIME HEATING AND SOME LOW LEVEL CONVERGENCE ALONG DRYLINE WILL BE ONLY MEANS TO GET ANY STORMS TO DEVELOP. DO NOT EXPECT MUCH ACTIVITY...BUT AN ISOLATED STORM OR TWO IS NOT OUT OF THE QUESTION. UPPER LEVEL FLOW SHOULD MOVE ANY STORMS THAT DEVELOP NNE WHICH SHOULD KEEP FAR EASTERN ZONES FREE FROM ANY PRECIP. WITH LACK OF UPPER LEVEL FORCING...SHOULD SEE ANY ACTIVITY THAT DEVELOPS DIE OFF WITH SUNSET. TONIGHT...A COLD FRONT WILL START TO ENTER INTO FAR WESTERN CWA. DO NOT EXPECT ANY STORMS ALONG THE FRONT UNTIL MONDAY AFTERNOON...BUT THERE IS SOME COOLER AIR BEHIND IT. THERE SHOULD BE A FAIRLY DECENT TEMPERATURE GRADIENT BY MORNING OVER AREA WITH SOUTHERLY WINDS OVER FAR SOUTHEAST KEEPING DEW POINTS HIGH AND TEMPERATURES AROUND 70. FURTHER WEST BEHIND THE FRONT LOWS SHOULD FALL INTO THE UPPER 50S. FRONT WILL STALL OUT FROM JUST SOUTH OF KHYS DOWN TOWARD MEADE/LIBERAL. AGAIN IT LOOKS LIKE BEST UPPER LEVEL FORCING DURING THE AFTERNOON WILL BE NORTH OF AREA SO FRONTAL BOUNDARY WILL BE MAIN SOURCE OF LIFT. THEREFORE...DECREASED POPS OVER WESTERN CWA FOR THE AFTERNOON AND KEPT THEM IN THE 40-50 PERCENT RANGE IN THE SOUTHEASTERN ZONES. EXPECT TEMPERATURES TO BE ABOUT 10-15 DEGREES COOLER OVER NORTHERN AND WESTERN ZONES AND ONLY ABOUT 5 DEGREES COOLER OVER THE SOUTHEAST. MONDAY NIGHT SHOULD SEE AN INCREASE IN THUNDERSTORM COVERAGE ACROSS CWA AS LOW LEVEL JET PICKS UP AND IMPINGES ON FRONTAL BOUNDARY WHICH WILL ONLY MOVE SLIGHTLY SOUTHEAST DURING THE NIGHT. IN ADDITION...FAIRLY STRONG WARM AIR ADVECTION WILL COMBINE WITH A LITTLE COOLING AT 500MB TO INCREASE INSTABILITY FURTHER WEST THROUGH THE EVENING HOURS WHICH SHOULD SUPPORT STORM DEVELOPMENT OVER THE WEST AND NORTH. BEST THETA-E ADVECTION WILL REMAIN OVER EASTERN ZONES SO KEPT HIGHEST POPS THERE...BUT DID INCREASE TO 30-40 PERCENT OVER THE WEST THROUGH THE NIGHT. DAYS 3-7... NO EARTH SHATTERING CHANGES WERE NEEDED TO THE GOING EXTENDED FORECAST. BEST CHANCES FOR STORMS/PRECIP WILL BE TUESDAY THRU WED NIGHT WITH FRONTAL BOUNDARY DRAPED ACROSS THE REGION. THINGS SHOULD BEGIN TO DRY OUT TOWARD THE END OF THE WEEK WITH UPPER RIDGE BUILDING OVER THE PLAINS. AS PREVIOUS SHIFT NOTED, TEMPS MAY NOT GET OUT OF THE 70S ON TUESDAY DEPENDING UPON THE CLOUD COVER. HIGH TEMPERATURES WERE LOWERED WED-FRI WITH A COOLER MORE MOIST AIRMASS IN PLACE AS SHOWN BY THE 00Z ECMWF. HIGHS WILL LIKELY REACH THE 90 DEGREE MARK AGAIN BY SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 65 92 63 / 10 10 30 50 GCK 100 60 90 60 / 0 0 20 40 EHA 98 58 90 62 / 0 0 20 30 LBL 101 61 92 61 / 0 0 20 30 HYS 100 67 91 62 / 10 10 30 50 P28 97 71 98 69 / 0 0 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN28/27
Hazardous weather outlook, May 28, 4:34 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 434 AM CDT SUN MAY 28 2006 KSZ030-031-043>046-061>066-074>081-084>090-290945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 434 AM CDT SUN MAY 28 2006 /334 AM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS FAR SOUTHWESTERN KANSAS COMBINED WITH TEMPERATURES IN THE UPPER 90S TO NEAR 100 WILL CREATE A VERY HIGH FIRE DANGER. ANY OUTDOOR BURNING TODAY IS NOT ADVISED. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE MAINLY ALONG AND EAST OF A LINE FROM WAKEENEY TO MEADE. THESE STORMS ARE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING BUT ARE NOT EXPECTED TO BE SEVERE. THEY COULD PRODUCE SOME HAIL UP TO THE SIZE OF DIMES...WIND GUSTS TO 50 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS ALL OF SOUTHWESTERN KANSAS MONDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS GREATER THAN 60 MPH MONDAY MAINLY EAST OF A LARNED TO COLDWATER LINE. WEST OF THIS LINE STORMS COULD STILL PRODUCE SOME SMALL HAIL AND WIND GUSTS UP TO 50 MPH MONDAY AND MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST KANSAS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 28
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.